MAUDE Adverse Event Report: DEPUY SPINE INC CONN O/C ANGLD 5.5-6.35X5.5TI; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

DEPUY SPINE INC CONN O/C ANGLD 5.5-6.35X5.5TI; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Model Number 179774555
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional procodes: kwp, kwq, mnh, mni, osh.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Reporter is a synthes employee.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from (b)(6) reports an event as follows: it was reported that during a procedure on an unknown date, the screw could not be completely screwed in; the thread did not run properly.The set contained multiple screws, and those were used instead.Procedure was completed with no surgical delay.There was no adverse patient consequence reported.This report is for a conn o/c angld 5.5-6.35x5.5ti.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: d9 - device returned to manufacture.H6 - codes updated to imdrf codes.Visual inspection: the conn o/c angld 5.5-6.35x5.5ti (p/n: 179774555, lot number: nw242710) was received at us cq.Upon visual inspection of the complaint device showed that the slots for m7 short setscrew, t1 and m7 set screw, modular connector, t1 were stripped.Additionally, some scratches were observed on the surface of the device.No other issues were observed with the returned device.Dimensional inspection: the dimensional inspection was not performed due to the post-manufacturing damage.Document/specification review: based on the date of manufacture, the current and manufactured revision of drawings were reviewed expedium adult: variable side-by-side connector w/ pivot, 5.5, ti: dwg-887012526 rev d (current/manufactured) no design issues or discrepancies were identified.Investigation conclusion: this complaint was confirmed.No definitive root cause could be determined based on the provided information.There was no indication that a design or manufacturing issue contributed to the complaint.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device history lot - a review of the receiving inspection (ri) for conn o/c angld 5.5-6.35x5.5ti was conducted identifying that lot number nw242710 was released in a single batch.As a result, the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.Device history review - the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
CONN O/C ANGLD 5.5-6.35X5.5TI
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
MDR Report Key12307040
Report Number1526439-2021-01661
Device Sequence Number6142848
Product Code NKB
UDI-Device Identifier10705034078120
UDI-Public(01)10705034078120
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K160904
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number179774555
Device Catalogue Number179774555
Device Lot NumberNW242710
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/13/2021
Initial Date Received by Manufacturer 07/13/2021
Supplement Date Received by Manufacturer09/10/2021
Initial Report FDA Received Date08/11/2021
Supplement Report FDA Received Date09/10/2021
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN SCREWDRIVERS; UNKNOWN SCREWDRIVERS